Do I have to worry about the double dose, and should I wait till the next day to call my doctor. Should I take more action this evening. Thank you
The most important effect of a Pradaxa overdose is bleeding. This can include obvious bleeding (such as vomiting of blood, nosebleeds, or bright-red blood in the stool) or bleeding that is less obvious (such as internal bleeding).
Signs and symptoms of a Pradaxa overdose might include: Easy bruising; Cuts or scrapes that are slow to stop bleeding; Black, tarry stools, bright-red blood in the stool, or vomiting of blood (signs of gastrointestinal bleeding); Signs of a hemorrhagic stroke (bleeding in the brain), such as vision or speech changes, weakness or numbness in an arm or leg, or a severe headache.
If an overdose of Pradaxa (or even a normal dose) causes bleeding problems, a platelet or blood transfusion may be given to restore the blood's ability to clot.
Any other complications that arise will also be treated as necessary. Dialysis can be useful for rapidly removing Pradaxa from the bloodstream. Because this medication is excreted from the body in the urine, IV fluids and/or diuretics may be administered to help speed up this process.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Pradaxa.
- Pradaxa Information for Consumers
- Pradaxa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pradaxa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Taking Pradaxa for Afib, also have a brain anuerysm which has coiled, can Pradaxa dissolve the clots
Posted 12 Mar 2011 • 1 answer
Posted 14 Mar 2011 • 2 answers
Doctor switch me from Warfarin to Pradaxa and gave it to me as a sample for 6 weeks Im about to run?
Posted 14 Jan 2012 • 1 answer
Posted 4 Feb 2012 • 2 answers
Posted 22 Sep 2017 • 0 answers